Alert archive / Maryland / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 13, 2010Queen Anne's County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 13, 2010, 2:58 AM EDT for Queen Anne's County, Talbot County, Maryland. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2010, 2:58 AM EDT (06:58 UTC)
Expired
Jul 13, 2010, 4:00 AM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

Counties Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
252 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS81 KPHI 130658
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 AM EDT TUE JUL 13 2010

DEZ002-MDZ012-015-019-020-130800-
CAROLINE MD-KENT MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
258 AM EDT TUE JUL 13 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT 
CAROLINE...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...

AT 254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS 16 MILES WEST OF EASTON...MOVING 
NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL BE NEAR TALBOT...ST. 
MICHAELS AROUND 315 AM...WYE MILLS...QUEENSTOWN AROUND 330 AM... 
CARVILLE...CENTERVILLE AROUND 345 AM...CHURCH HILL AND BARCLAY 
AROUND 400 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN 
HOUR WITH THESE THUNDERSTORMS. THIS MUCH RAIN COULD CAUSE WATER TO 
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3873 7625 3867 7636 3877 7640 3875 7635
      3887 7625 3882 7621 3883 7620 3894 7624
      3890 7624 3884 7638 3885 7639 3892 7637
      3901 7629 3901 7621 3908 7624 3932 7603
      3905 7564 3863 7615

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:55 AM EDT, 3 minutes earlier.

Area forecast discussion, Jul 13, 2:55 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 AM EDT TUE JUL 13 2010

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL APPROACH THE REGION FROM THE WEST TODAY.
LOW PRESSURE WILL FORM ON THE FRONT TONIGHT AS IT MOVES TO THE
COAST. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE AHEAD
OF THE FRONT TODAY AND TONIGHT. THE FRONT WILL MOVE OFFSHORE
WEDNESDAY...AS WEAK HIGH PRESSURE BUILDS IN BEHIND THE FRONT. A
RETURN TO HOT AND HUMID WEATHER IS EXPECTED THURSDAY AND THURSDAY
NIGHT. A COLD FRONT WILL APPROACH THE AREA FRIDAY NIGHT BEFORE
STALLING OVER THE REGION THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PROBLEM OF THE DAY WITH OF COURSE BE CONVECTION WITH HEAVY RAIN
POTENTIAL.

THE FIRST BATCH OF WARM AIR INDUCED RAIN CROSSING EASTERN
PENNSYLVANIA AS IT SLOWLY WEAKENS. WATCHING ANOTHER CLUSTER ABOUT
TO MOVE INTO EASTERN MARYLAND...WITH STILL MORE CONVECTION ACROSS
THE SOUTHERN DELMARVA. WILL WATCH THE ACTIVITY EARLY THIS MORNING
AND TRY TO GAGE WHERE VULNERABLE LOCATIONS COULD BE FOR LATER
CONVECTION.

LOCATION OF THE MOST SIGNIFICANT CONVECTION COULD BE PROBLEMATIC
TODAY. AFTER THE EARLY MORNING ACTIVITY EXITS...IT APPEARS AS THOUGH
THERE COULD BE A BREAK IN THE ACTION THROUGH LATE MORNING. AFTER
THIS...THE FIRST CONVECTIVE ELEMENTS SHOULD DEVELOP IN THE POCONOS
AND LEHIGH VALLEY....AS INSTABILITY INCREASES AHEAD OF A WEAKENING
FRONTAL BOUNDARY. LOOKS AS THOUGH THE ACTIVITY SHOULD BE SCATTERED
IN NATURE...WITHOUT MUCH IN THE WAY OF SHEAR FOR ORGANIZATION.

TOYED WITH THE IDEA OF A FLASH FLOOD WATCH FOR THE ABOVEMENTIONED
AREA AS CONVECTION SHOULD FIRE THERE FIRST LATER THIS MORNING AND
THIS AFTERNOON. HOWEVER...NOT CONFIDENT ENOUGH ON COVERAGE TO
WARRANT A WATCH. WILL CONTINUE TO MONITOR. MORE ON THE POTENTIAL FOR
FLOODING IS CONTAINED IN THE HYDROLOGY SECTION BELOW.

AS THE FRONTAL BOUNDARY PRESSES EAST...IT WILL ACT MOSTLY AS A LINE
BETWEEN THE DEEPEST MOISTURE AND INSTABILITY TO THE EAST AND LESS SO
TO THE WEST. WOULD EXPECT ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS
TO ORGANIZE THIS AFTERNOON ACROSS SOUTHERN AREAS...AFFECTING MAINLY
DELAWARE AND SOUTHERN NEW JERSEY. SINCE PRECIPITABLE WATER VALUES
SHOULD BE NEAR 2 INCHES...WILL ALSO INCLUDE A MENTION OF HEAVY RAIN
HERE AS WELL.

THERE SHOULD BE A GOOD DEAL OF MID LEVEL CLOUDS...PLUS WHATEVER
CONVECTIVE CLOUDS THAT CAN DEVELOP. THIS SHOULD KEEP TEMPERATURES
COOLER THAN MOST GUIDANCE NUMBERS...AND HIGHS WERE BASED MAINLY ON
THE LOWER NAM MOS NUMBERS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
A WEAK MID LEVEL SHORT WAVE WILL APPROACH FROM THE SOUTHWEST BETWEEN
0300 AND 0900 UTC WEDNESDAY. CONVECTION SHOULD BE ONGOING ACROSS
DELAWARE AND SOUTHERN NEW JERSEY THIS EVENING (FROM LATE AFTERNOON
ACTION). BULK SHEAR APPROACHES 25 KNOTS DURING THIS TIME PERIOD...SO
THERE COULD BE SOME ORGANIZATION TO THE CONVECTION DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS ACROSS THE SOUTHERN ZONES. WILL
INDICATE THE POTENTIAL FOR GUSTY WINDS WITH THE STORMS IN THE
EVENING.

AFTER THIS...ALL MODELS SHOW THE HIGHEST PRECIPITABLE WATER AIR
LINING UP WITH THE SURFACE BOUNDARY ACROSS DELAWARE AND SOUTHERN NEW
JERSEY. THE PASSING MID LEVEL SHORT WAVE MAY ALLOW A SURFACE WAVE TO
FORM ON THE BOUNDARY. THIS COULD ACT TO FOCUS THE DEEPEST MOISTURE
AND WILL CONTINUE THE MENTION OF HEAVY RAIN.

IN ADDITION...MAY NEED TO WATCH THE ACTIVITY ON THE FRONT FOR LOW
LEVEL TURNING. WHILE THERE IS NOT MUCH CAPE ON THE SOUNDINGS FOR
TUESDAY NIGHT...IT IS MOSTLY IN THE LOW LEVELS. IN ADDITION...0-1 KM
HELICITY NUMBERS...LOW LCL HEIGHTS AND HIGH DEW POINTS NUMBERS
SUGGEST THAT ANY STORMS THAT DEVELOP MAY BE ABLE TO TAKE ADVANTAGE
OF STRETCHING IN THE LOWER LEVELS.

WITH THE NO AIRMASS CHANGE IN SIGHT...AND DEW POINTS HAVING A HARD
TIME GETTING BELOW THE MID 70S...BASICALLY ACCEPTED A BLEND OF MOS
NUMBERS FOR LOWS.

ALL MODELS (EVEN THE PREVIOUSLY SLOWER NAM) ARE ALL TAKING THE
SURFACE BOUNDARY OFFSHORE WEDNESDAY MORNING...AS THE LOW TO MID
LEVEL FLOW BECOMES WEST NORTHWEST AND BEGINS TO DRY. HOWEVER...IT
APPEARS AS THOUGH THERE WILL STILL BE AN AXIS OF INSTABILITY RUNNING
FROM SOUTHWEST VIRGINIA INTO CENTRAL NEW ENGLAND. THIS LINE APPEARS
TO DELINEATE JUST HOW FAR THE DRIER AIR WILL GET WEDNESDAY
AFTERNOON. HENCE...EAST OF THIS LINE...WILL CONTINUE TO HAVE ENOUGH
INSTABILITY FOR CONVECTIVE POTENTIAL.

RIGHT NOW...IT APPEARS AS THOUGH THE SEA BREEZE MAY BE THE BOUNDARY
THE INSTABILITY NEEDS TO BE RELEASED...AND THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE TIED TO THE POSITION OF THE SEA BREEZE. WITH
LITTLE EFFECT SHEAR...AND PERHAPS A SLOW MOTION TO THE CONVECTIVE
ELEMENT...HEAVY RAIN APPEARS TO BE THE CONVECTIVE MODE. WITH LESS
COVERAGE THAN PREVIOUS DAYS...WILL NOT INCLUDE A MENTION OF HEAVY
RAIN FOR WEDNESDAY AFTERNOON.

SKIES SHOULD BECOME PARTLY SUNNY AFTER THE MID LEVEL SHORT WAVE
CLEARS THE COAST WEDNESDAY MORNING. 850 MB TEMPERATURES SHOULD BE
NEAR 17 CELSIUS. THIS SUPPORTS THE HIGHER GFS MOS NUMBERS FOR HIGHS
IN ALL AREAS OUTSIDE OF SEA AND BAY BREEZES.

ANY ACTIVITY THAT DEVELOPS ON THE SEA BREEZE SHOULD DIE OFF
WEDNESDAY EVENING...THEN EXPECTING DRY CONDITIONS THROUGH THURSDAY
AS CAPPING CUTS OFF CONVECTIVE POTENTIAL. MID LEVEL RISING HEIGHTS
AND 850 MB TEMPERATURES SUPPORT HIGHS IN THE MID 90S AWAY FROM THE
COAST. BASED ON FORECAST DEW POINTS...STILL NOT QUITE GETTING TO
EXCESSIVE HEAT WATCH CRITERIA FOR THURSDAY...SO WILL HOLD OFF ON
HEADLINES FOR NOW AND CONTINUE TO MENTION THE POTENTIAL IN THE
HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HEAT ADVISORY PRODUCTS POSSIBLE FOR FRIDAY AND SATURDAY WITH
SPOTTY HEAVY CONVECTION POSSIBLE FRIDAY NIGHT OR SATURDAY. HIGH
INDEX PROJECTED NEAR 100F IN PHL FRIDAY.

NO CHANGE IN THE OVERALL PATTERN OF ABOVE NORMAL TEMPERATURES IN
THIS EXTENDED PORTION OF THE FORECAST OR WELL BEYOND PER THE
00Z/12 NAEFS. THIS MONTH ALREADY AVERAGING 4 DEGREES ABOVE NORMAL
IN PHILADELPHIA FOR THE FIRST 11 DAYS.

WE ARE FCSTG A HEAT WAVE TO DEVELOP THURSDAY AND LAST AT LEAST INTO
THIS WEEKEND. CONFIDENCE ON THE HEAT WAVE NOT BEING INTERRUPTED BY
ONE DAY BELOW 90 IS AVG.

THE FCST POPS WERE INCREASED ABOVE HPC AND GFS GUIDANCE FOR SATURDAY
NEAR THE FRONTAL BOUNDARY AND THE EDGE OF THE MID LVL CAP. QUITE A
BIT OF INSTABILITY SHOULD BE PRESENT SATURDAY FOR HEAVY CONVECTION
ALONG WITH THE FRONTAL BOUNDARY AS LIFT.

SUNDAY...MODEL SIGNALS CONTINUE TO DRY OUT SFC TD'S BUT STILL HOT.

NEXT MONDAY/TUESDAY...MAY HAVE UNDERFORECAST POPS IN PULSES OF
WAA BUT FOR NOW REMAIN WITH HPC POPS INA CONTG HOT ABOVE NORMAL
TEMP PATTERN.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHOWERS/TSTMS HAVE MOSTLY REMAINED OVER AND W OF THE DELAWARE VALLEY
REGION LAST EVENING AND EARLY THIS MORNING. THE NEXT BATCH OF RAINS
ACROSS THE CHESAPEAKE BAY IS HEADING NE AND WILL AFFECT ALL THE
TERMINALS AROUND SUNUP AND INTO THE MORNING. LOWER CIGS/VSBYS ILL
OCCUR WITH THE ACTIVITY...AMDS WILL BE ISSUED WHEN THE TIMING
BECOMES A BIT BETTER.

THE BALANCE OF THE DAY WILL FEATURE VFR CONDITIONS WITH LOW OR MID
OVC CONDITIONS. OCCASIONAL SHOWERS/TSTMS MAY BRING MVFR AT
TIMES...ESPECIALLY LATE AFTERNOON OR EARLY EVENING. THE ACTIVITY IS
TOUGH TO TIME...SO PLENTY OF VCSH AND CB CLOUD GROUPS WERE USED IN
THE TAFS FOR NOW. TONIGHT...SHOWERS/TSTMS END AND MVFR OR IFR FOG
MAY DEVELOP.

OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE REGION
THROUGH THE REMAINDER WEEK UNDER A HOT AND HUMID AIRMASS. CONDITIONS
SHOULD REMAIN VFR FROM WEDNESDAY ONWARD WITH WINDS MAINLY A
SOUTHWESTERLY DIRECTION.

&&

.MARINE...
LOW PRESSURE AND ITS ATTACHED FRONTS WILL APPROACH FROM THE WEST
TODAY AND THEN PASS TO THE NE TONIGHT AND WED. SCT TO NUMEROUS
SHOWERS AND TSTMS WILL BE ACROSS THE WATERS TODAY AND TONIGHT. WHILE
WINDS AND WAVES WILL BE HIGHER AROUND TSTMS...OVERALL CONDITIONS ARE
EXPECTED TO REMAIN SUB-SCA WITH WINDS AROUND 15 KTS AND SEAS 3 TO 4
FT ON THE OCEAN AND AROUND 2 FT IN THE BAY.

HIGH PRESSURE WILL BUILD IN WED NIGHT AND REMAIN THROUGH FRI. THIS
WILL BRING FAIR WEATHER AND MORE OF A RELAXED WIND/SEA. A COLD FRONT
WILL CROSS THE WATERS SAT. SHOWERS/TSTMS MAY OCCUR WITH THIS FRONT.

&&

.HYDROLOGY...
THE FIRST BATCH OF WARM AIR ADVECTION INDUCED SHOWERS AND
THUNDERSTORMS IS CROSSING EASTERN PENNSYLVANIA THIS MORNING.
BETWEEN 1 AND 2 INCHES OF RAIN ACCOMPANIED THESE SHOWERS AND
THUNDERSTORMS WITH SOME RESPONSE ON THE SMALLER RIVERS. WILL HAVE
TO CONTINUE TO MONITOR THE VALLEY CREEK AT VALLEY FORGE...AS THE
FLOW HAS BEEN FLUCTUATING THIS MORNING.

CONSIDERED A FLASH FLOOD WATCH THIS MORNING...BUT NOT SURE WHERE TO
PLACE IT. BASED ON THE THERMAL FORCING THIS AFTERNOON...THE FIRST
CONVECTIVE ELEMENTS SHOULD DEVELOP NEAR THE AREAS THAT RECEIVED
HEAVY RAIN LAST NIGHT AND EARLY THIS MORNING. IT APPEARS AS THOUGH
THE DEEPEST MOISTURE AND INSTABILITY SHOULD BE EAST OF THE REGION
THIS AFTERNOON...SO LESS LESS CONFIDENCE OF FLASH FLOODING HERE.

ANOTHER POTENTIAL AREA TO WATCH WILL BE SOUTHERN NEW JERSEY AND
CENTRAL AND SOUTHERN DELAWARE. THESE AREAS WILL BE UNDER THE GUN FOR
THIS AFTERNOON AND TONIGHT...AS THE BEST INSTABILITY LINES UP WITH
THE BEST MOISTURE (AS PRECIPITABLE WATER VALUES REACH NEAR 2.25
INCHES). A SHORT WAVE WILL FOCUS THE CONVECTION BETWEEN 0300 UTC AND
0900 UTC WEDNESDAY ACROSS THIS AREA.

WHILE THE 0000 UTC NAM APPEARS TO BE TOO HIGH WITH ITS PRECIPITATION
AMOUNTS...THE AREA LOOKS RIGHT. WOULD THINK WITH CONVECTION TAPPING
THE HIGH PRECIPITABLE WATER...1 TO 2 INCHES WITH SOME ISOLATED 3
INCH AMOUNTS ARE POSSIBLE. ALL OF THESE NUMBERS ARE BELOW THE FLASH
FLOOD GUIDANCE NUMBERS (NOT TO MENTION MOSTLY SANDY SOIL)...AND WILL
FORGO THE WATCH THIS MORNING. LATER SHIFTS CAN REEVALUATE BASED ON
RAINFALL TODAY.

&&

.TIDES/COASTAL FLOODING...
ONCE AGAIN...JUST BARELY MINOR TIDAL FLOODING VALUES REACHED ACROSS
THE SHORE AND DEL BAY LAST EVENING. THE TREND IN THE DEPARTURES OVER
THE NEXT FEW DAYS IS DOWNWARD AS WE CONTINUE PAST THE TIME OF THE
NEW MOON (LAST SUN). COULD BE CLOSE AGAIN THIS EVENING...SO THE DAY
CREW WILL EVALUATE AND ISSUE ANY ADVISORIES IF NEEDED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...DRAG
AVIATION...O'HARA
MARINE...O'HARA
HYDROLOGY...HAYES
TIDES/COASTAL FLOODING...O'HARA
Hazardous weather outlook, Jul 12, 11:59 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 PM EDT MON JUL 12 2010

PAZ054-060-061-140400-
CARBON-BERKS-LEHIGH-
1159 PM EDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012>014-020-026-027-PAZ055-062-140400-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-MONROE-
NORTHAMPTON-
1159 PM EDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-PAZ067-068-070-140400-
NEW CASTLE-CHESTER-MONTGOMERY-DELAWARE-
1159 PM EDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

AN EXCESSIVE HEAT ADVISORY OR WARNING MAY BECOME NECESSARY FOR
THURSDAY AND/OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-017>019-PAZ069-071-140400-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BUCKS-PHILADELPHIA-
1159 PM EDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

AN EXCESSIVE HEAT ADVISORY OR WARNING MAY BECOME NECESSARY FOR
THURSDAY AND/OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-140400-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1159 PM EDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ016-021>025-140400-
DELAWARE BEACHES-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1159 PM EDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-140400-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1159 PM EDT MON JUL 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THUNDERSTORMS MAY BE ACCOMPANIED BY HEAVY RAINFALL AND FREQUENT
CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BE ACCOMPANIED BY
HEAVY RAINFALL AND FREQUENT CLOUD TO SURFACE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 12, 9:53 PM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 PM EDT MON JUL 12 2010

PAZ067>069-130300-
BUCKS PA-CHESTER PA-MONTGOMERY PA-
953 PM EDT MON JUL 12 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...CHESTER AND MONTGOMERY
COUNTIES...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF WEST CHESTER...MOVING
NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR KULPSVILLE...
EAGLEVILLE AROUND 1000 PM...HATFIELD...FRICKS AROUND 1015 PM...
DUBLIN...PIPERSVILLE AROUND 1030 PM...TINICUM TOWNSHIP AND OTTSVILLE
AROUND 1045 PM. ADDITIONAL STORMS MAY AFFECT OTHER AREAS.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 35 MPH, SMALL HAIL, AND DANGEROUS CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LAT...LON 4059 7523 4032 7496 4007 7540 3994 7553
      4024 7565

RPW
Special weather statement, Jul 12, 10:42 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1042 PM EDT MON JUL 12 2010

PAZ060-067-068-130345-
BERKS PA-CHESTER PA-MONTGOMERY PA-
1042 PM EDT MON JUL 12 2010

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL AFFECT BERKS...CHESTER
AND MONTGOMERY COUNTIES...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF LANCASTER...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR HONEY BROOK AROUND 1045 PM...
NEW MORGAN...ELVERSON AROUND 1100 PM...KENHORST...READING AROUND 1115
PM...LAURELDALE...TEMPLE AROUND 1130 PM...FLEETWOOD AND LYONS AROUND
1145 PM.

AS MUCH AS AN INCH OF RAIN MAY FALL IN LESS THAN 45 MINUTES WITH
THIS STORM. THIS MUCH RAIN COULD CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.

LAT...LON 4056 7616 4058 7609 4060 7605 4059 7603
      4063 7601 4067 7590 4042 7549 4004 7595
      4011 7595 4014 7590 4030 7614 4035 7619

HAYES
Special weather statement, Jul 12, 11:21 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 PM EDT MON JUL 12 2010

NJZ001-007>010-012-015-PAZ069-130445-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-
1121 PM EDT MON JUL 12 2010

...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN
WILL AFFECT BUCKS...HUNTERDON...MERCER...MIDDLESEX...MORRIS...
SOMERSET...SUSSEX AND WARREN COUNTIES...

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN 13 MILES
SOUTHWEST OF SOMERVILLE...MOVING NORTHEAST AT 30 MPH. THESE SHOWERS
AND THUNDERSTORMS WILL BE NEAR FLAGTOWN...BELLE MEAD AROUND 1130
PM...RARITAN...SOMERVILLE AROUND 1145 PM...MILLINGTON...WATCHUNG
AROUND MIDNIGHT...CHATHAM...MADISON AROUND 1215 AM...EAST HANOVER
AND BOONTON AROUND 1230 AM.

AS MUCH AS AN INCH OF RAIN MAY FALL IN LESS THAN 45 MINUTES WITH
THIS STORM. THIS MUCH RAIN COULD CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.

LAT...LON 4055 7424 4053 7423 4018 7459 4055 7526
      4110 7469 4086 7431 4078 7437 4073 7437
      4067 7445 4065 7445 4066 7440 4059 7444
      4060 7431 4059 7429 4060 7423 4058 7419

HAYES
Special weather statement, Jul 12, 11:42 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1142 PM EDT MON JUL 12 2010

PAZ054-060>062-130445-
BERKS PA-CARBON PA-LEHIGH PA-NORTHAMPTON PA-
1142 PM EDT MON JUL 12 2010

...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN
WILL AFFECT BERKS...CARBON...LEHIGH AND NORTHAMPTON COUNTIES...

AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN 22 MILES
NORTHWEST OF READING...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM
WILL BE NEAR CENTERPORT...LEESPORT AROUND MIDNIGHT...PORT CLINTON...
HAMBURG AROUND 1215 AM...WANAMAKERS...NEW TRIPOLI AROUND 1230 AM...
NEW MAHONING AND SUMMIT HILL AROUND 1245 AM.

AS MUCH AS AN INCH OF RAIN MAY FALL IN LESS THAN 45 MINUTES WITH
THIS STORM. THIS MUCH RAIN COULD CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.

LAT...LON 4051 7643 4054 7618 4060 7605 4059 7603
      4064 7600 4074 7578 4087 7596 4095 7586
      4065 7543 4019 7595 4022 7603 4036 7621
      4036 7624 4049 7644

HAYES
Special weather statement, Jul 13, 2:11 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 AM EDT TUE JUL 13 2010

MDZ008-012-015-019-130745-
CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
211 AM EDT TUE JUL 13 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
CECIL...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...

AT 208 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 27 MILES WEST OF EASTON...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR STEVENSVILLE
AROUND 230 AM...OVERTON AROUND 245 AM...ROCK HALL...LANGFORD AROUND
300 AM...NEWTOWN...CHESTERTOWN AROUND 315 AM AND KENNEDYVILLE AROUND
330 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN
HOUR WITH THESE THUNDERSTORMS. THIS MUCH RAIN COULD CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3886 7633 3884 7636 3894 7637 3905 7629
      3899 7624 3901 7622 3918 7628 3934 7618
      3944 7600 3953 7599 3954 7607 3959 7613
      3965 7608 3953 7582 3901 7619 3901 7622
      3891 7625 3883 7635 3874 7637 3877 7640

HAYES
Special weather statement, Jul 13, 2:58 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 AM EDT TUE JUL 13 2010

DEZ002-MDZ012-015-019-020-130800-
CAROLINE MD-KENT MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
258 AM EDT TUE JUL 13 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
CAROLINE...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...

AT 254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES WEST OF EASTON...MOVING
NORTHEAST AT 30 MPH. THESE THUNDERSTORMS WILL BE NEAR TALBOT...ST.
MICHAELS AROUND 315 AM...WYE MILLS...QUEENSTOWN AROUND 330 AM...
CARVILLE...CENTERVILLE AROUND 345 AM...CHURCH HILL AND BARCLAY
AROUND 400 AM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN
HOUR WITH THESE THUNDERSTORMS. THIS MUCH RAIN COULD CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3873 7625 3867 7636 3877 7640 3875 7635
      3887 7625 3882 7621 3883 7620 3894 7624
      3890 7624 3884 7638 3885 7639 3892 7637
      3901 7629 3901 7621 3908 7624 3932 7603
      3905 7564 3863 7615

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:21 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Morris, Somerset84 min
Jul 13, 4:46 AM EDTSpecial Weather StatementPHISalem59 min
Jul 13, 4:48 AM EDTSpecial Weather StatementPHICumberland57 min
Jul 13, 9:17 AM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Mercer, Monmouth118 min
Jul 13, 10:28 AM EDTFlash Flood WarningPHIBurlington, Camden, Mercer3 hr
Jul 13, 10:38 AM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset3 hr
Jul 13, 11:38 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Monmouth, Ocean2 hr
Jul 13, 12:19 PM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren2 hr
Jul 13, 2:02 PM EDTSpecial Weather StatementPHIBurlington58 min
Jul 13, 2:20 PM EDTSpecial Weather StatementPHIMonmouth35 min
Jul 13, 2:48 PM EDTFlash Flood WatchPHIBurlington, Camden, Gloucester, Mercer, Middlesex, Monmouth and 1 more19 hr
Jul 13, 3:00 PM EDTSpecial Weather StatementPHIMercer60 min
Jul 13, 3:08 PM EDTExcessive Heat WatchPHIBurlington, Camden, Gloucester, Mercer63 hr
Jul 13, 3:15 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Monmouth, Ocean9 hr
Jul 13, 4:16 PM EDTSpecial Weather StatementPHIOcean59 min
Jul 13, 4:53 PM EDTSpecial Weather StatementPHIMonmouth62 min
Jul 12, 8:12 PM EDTSpecial Weather StatementPHIChester63 min
Jul 12, 8:40 PM EDTSpecial Weather StatementPHIPhiladelphia65 min
Jul 12, 9:53 PM EDTSpecial Weather StatementPHIBucks, Montgomery67 min
Jul 12, 10:42 PM EDTSpecial Weather StatementPHIBerks63 min
Jul 12, 11:42 PM EDTSpecial Weather StatementPHIBerks, Lehigh63 min
Jul 13, 12:52 AM EDTAreal Flood AdvisoryPHIBerks3 hr
Jul 13, 1:06 AM EDTAreal Flood AdvisoryPHIBerks, Chester, Montgomery3 hr
Jul 13, 4:08 AM EDTAreal Flood AdvisoryPHIBerks115 min
Jul 13, 5:58 AM EDTSpecial Weather StatementPHIDelaware62 min
Jul 13, 6:07 AM EDTAreal Flood AdvisoryPHIChester, Delaware113 min
Jul 13, 6:20 AM EDTFlash Flood WarningPHIDelaware115 min
Jul 13, 7:42 AM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia4 hr
Jul 13, 9:31 AM EDTFlash Flood WarningPHIPhiladelphia8 hr
Jul 13, 9:41 AM EDTFlash Flood WarningPHIMontgomery, Philadelphia2 hr
Jul 13, 5:29 PM EDTAreal Flood AdvisoryPHIPhiladelphia117 min
Jul 13, 3:25 AM EDTSpecial Weather StatementPHIKent, Queen Anne's, Talbot65 min
Jul 13, 3:33 AM EDTSpecial Weather StatementPHICecil57 min
Jul 13, 3:51 AM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot114 min
Jul 13, 5:39 AM EDTSpecial Weather StatementPHICaroline66 min
Jul 13, 5:48 AM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot76 min
Jul 13, 6:30 AM EDTTornado WarningPHICaroline45 min
Jul 13, 3:28 AM EDTSpecial Weather StatementPHISussex62 min

Nearby

Special Weather Statements in Maryland, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.